MAUDE Adverse Event Report: SYNTHES GMBH LID F/NO. 05.001.201 MOD F/TRS; BATTERY, REPLACEMENT, RECHARGEABLE

SYNTHES GMBH LID F/NO. 05.001.201 MOD F/TRS; BATTERY, REPLACEMENT, RECHARGEABLE
Catalog Number 05.001.231
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Concomitant med products and therapy dates: battery device and handpiece device.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that the lid device (motor cover) was not blocked and when put in saw mode, the vibrations caused the cover to come loose and the battery device lost contact with the handpiece device and came out, constituting a source of post operative infection.Further information was received from the reporter stating that the battery may fall into the operative field constituting risk of infection for the patient.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of this event was unknown but was noted to have occurred in 2020.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the device locking mechanism did not function, had component damage, leak tightness test failure, did not function and failed pre-test for general condition, leakage test, check function of mode switch lever, check the mode switch locking function without handpiece, check torque of mode switch lever, check fitting with handpiece, check the mode switch locking function with handpiece, check the lid locking function with handpiece, check in ¿lock¿ mode and check the function with power module and handpiece.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to user error.

Brand Name
LID F/NO. 05.001.201 MOD F/TRS
Common Device Name
BATTERY, REPLACEMENT, RECHARGEABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10970286
Report Number8030965-2020-09438
Device Sequence Number17185763
Product Code MOQ
UDI-Device Identifier07611819474901
UDI-Public07611819474901
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer12/09/2020
02/24/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/11/2020
03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1